MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR
Model Number CDS0601-NTR
Medical Device Problem Codes Incomplete Coaptation (2507); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional mitraclip device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
This is filed to report unintended movement of the delivery catheter (dc) handle, and a single leaflet device attachment (slda), requiring intervention.It was reported that a mitraclip procedure was performed to treat mixed mitral regurgitation (mr) grade 3+ with an enlarged atrium and a prolapsed anterior leaflet.The first clip (ntr) was advanced to the mitral valve.It was noted that the delivery catheter (dc) handle could rotate while the dc fastener was fastened.The clip was able to be implanted.Few minutes after deployment, the clip had detached from the anterior leaflet (single leaflet device attachment (slda)).Another clip (xtr) was advanced to the mitral valve.Due to slda, the leaflets were not moving synchronously, causing difficulty grasping the leaflets.A loss of leaflet capture was experienced after the grippers were lowered.After about six hours of grasping attempts, the physician concluded that the system was unstable.It was noted that the m-knob did not work as usual; and the delivery catheter (dc) handle could rotate while the dc fastener was fastened.The second clip was removed.It was noted that the ¿+¿ knob on the steerable guide catheter (sgc) had to be turned more than usual to get an ideal curve.One day post-procedure, mr have worsened to grade 4+.It is unclear what have caused the mr to worsen, but it was thought to be tissue damage.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and without the device to analyze, the reported unintended movement (dc shaft positioning) was determined to be a normal function of the device.A cause of the reported incomplete coaptation (slda) could not be determined.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP NTR CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17371982
Report Number2135147-2023-03132
Device Sequence Number7145758
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public08717648226342
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Device Lot Number30327R1075
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale